Alert archive / Tennessee / Flash Flood Warnings in 2025

Flash Flood Warning 64, NWS Nashville, TN

May 2, 2025Giles County, Lawrence County, Tennessee

NWS Nashville, TN issued this flash flood warning at May 2, 2025, 1:33 PM CDT for Giles County, Lawrence County, Tennessee. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 2, 2025, 1:33 PM CDT (18:33 UTC)
Expired
May 2, 2025, 4:45 PM CDT
In force
3 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Flood severity
None

Counties Giles County, TN, Lawrence County, TN

The radar

The Northeast Alabama radar (KHTX), 106 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 2, 1:36 PM CDTFLASH FLOOD1 E Pulaski, TNWater completely covering College Street in Pulaski.
May 2, 1:56 PM CDTFLASH FLOOD6 Ese Loretto, TNWater across TN-98 near Second Creek Road.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2025-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1065 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2025-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1065 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
597 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted.

136 
WGUS54 KOHX 021833
FFWOHX
TNC055-099-022145-
/O.NEW.KOHX.FF.W.0064.250502T1833Z-250502T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
133 PM CDT Fri May 2 2025

The National Weather Service in Nashville has issued a

* Flash Flood Warning for...
  Southwestern Giles County in middle Tennessee...
  Southeastern Lawrence County in middle Tennessee...

* Until 445 PM CDT.

* At 133 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Lawrenceburg, Pulaski, Loretto, St. Joseph, Elkton, Minor Hill, 
  Goodspring, Leoma and Prospect.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3532 8720 3532 8709 3508 8691 3500 8703
      3500 8753 3507 8753

FLASH FLOOD...RADAR INDICATED

$$

LaRosa

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at May 2, 12:19 PM CDT, 1 hour 14 minutes earlier. Its key messages:

  • Updated at 1201 PM CDT Fri May 2 2025
  • Strong to severe thunderstorms possible this afternoon and evening with damaging wind gusts and large hail the main concerns. Tornado and flooding threat is low.
  • Periods of showers and thunderstorms persist through Saturday, gradually decreasing into Sunday.
Area forecast discussion, May 2, 12:19 PM CDT, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1219 PM CDT Fri May 2 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 1201 PM CDT Fri May 2 2025

- Strong to severe thunderstorms possible this afternoon and
  evening with damaging wind gusts and large hail the main
  concerns. Tornado and flooding threat is low.

- Periods of showers and thunderstorms persist through Saturday,
  gradually decreasing into Sunday.

&&

.SHORT TERM...
(Rest of today through Saturday)
Issued at 1047 AM CDT Fri May 2 2025

A line of strong to severe storms is nearing the Tennessee River,
with a second line of equally potent storms currently pushing
through eastern Arkansas. So it could be a long afternoon and
evening across Middle Tennessee. The environment across the area
is definitely unstable. CAPE values well in excess of 2,000 J/kg
cover the entire mid state, and the morning sounding from OHX
showed a 700-500 mb lapse rate of 7.3C/km. So the potential for
strong updrafts is definitely there, even if shear values and
helicities are relatively weak. It is possible that the existing
severe thunderstorm watch could be extended beyond the current
expiration time of 22Z, especially for eastern portions of Middle
Tennessee, if the storms maintain their strength. At any rate, a
cold front will come through the area tomorrow morning, so rain
and storms chances will taper off by the afternoon. Still, most of
Middle Tennessee remains under a marginal risk of severe storms
on day 2, but the risk is much lower than today. With the fropa
occurring on Saturday, cooler temperatures will spread across the
region tomorrow, as well.

&&

.LONG TERM...
(Saturday Night through next Friday)
Issued at 1047 AM CDT Fri May 2 2025

Interestingly, the upper low associated with our weekend weather
system will stay in place just to our north into the early part of
next week. This will help keep cooler air locked in across Middle
Tennessee until about Tuesday, when temperatures will begin a slow
warming trend. Still, values next week will stay close to seasonal
normals. Rain chances will return to the forecast beginning
Tuesday night and Wednesday and lasting through the week.

&&

.AVIATION...
(18Z TAFS)
Issued at 1201 PM CDT Fri May 2 2025

It's going to be an active afternoon and evening across Middle
Tennessee as multiple lines of storms track across the mid state.
We've used TEMPO groups to highlight peak times for convective
activity, although there is less confidence in the timing and
strength of the second line of storms that is just now crossing
the Mississippi River. Rain chances will linger through the night
and into tomorrow, and we expect ceilings to gradually lower to
MVFR and IFR later this evening and into tomorrow morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      62  71  53  67 /  90  90  40  50
Clarksville    60  71  50  64 /  90  90  30  40
Crossville     57  66  49  64 /  90  90  40  50
Columbia       61  70  50  66 /  90  90  10  40
Cookeville     59  67  51  64 /  90  90  50  60
Jamestown      58  67  50  65 /  90  90  60  60
Lawrenceburg   61  69  50  66 /  90  90  10  30
Murfreesboro   61  70  51  67 /  90  90  20  40
Waverly        58  70  50  64 /  90  90  20  30

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Rose
LONG TERM....Rose
AVIATION.....Rose

In the hours before

Local storm report, May 2, 12:58 PM CDT, 35 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
1258 PM CDT Fri May 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1254 PM     Tstm Wnd Dmg     Lawrenceburg            35.25N 87.34W
05/02/2025                   Lawrence           TN   911 Call Center

            Trees down at Stephens St. and Buffalo Rd.

&&

fb
Special weather statement, May 2, 1:10 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Nashville TN
110 PM CDT Fri May 2 2025

TNZ027-021845-
Davidson TN-
110 PM CDT Fri May 2 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL DAVIDSON COUNTY THROUGH
145 PM CDT...

At 110 PM CDT, Doppler radar was tracking a strong thunderstorm near
Nashville, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Madison, Berry Hill, Forest Hills, Belle Meade, Old Hickory,
Nashville, Whites Creek, Antioch, Oak Hill, Lakewood, Goodlettsville,
and Hendersonville.

This includes the following highways...
 Interstate 40 between mile markers 202 and 218.
 Interstate 65 between mile markers 75 and 95.
 Interstate 24 between mile markers 40 and 60.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 500 PM CDT for
Middle Tennessee.

&&

LAT...LON 3629 8664 3602 8664 3606 8689 3627 8689
      3631 8667
TIME...MOT...LOC 1810Z 265DEG 20KT 3619 8685

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Holley
Local storm report, May 2, 1:15 PM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
115 PM CDT Fri May 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1251 PM     Hail             1 NE Minor Hill         35.05N 87.16W
05/02/2025  M1.25 Inch       Giles              TN   Emergency Mngr

            Photo of half-dollar size hail received from
            Minor Hill.

&&

APB
Local storm report, May 2, 1:21 PM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
121 PM CDT Fri May 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0118 PM     Hail             4 W Lewisburg           35.46N 86.86W
05/02/2025  M1.00 Inch       Marshall           TN   Public

            Quarter size hail reported just west of
            Lewisburg.

&&

APB
Special weather statement, May 2, 1:24 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Nashville TN
124 PM CDT Fri May 2 2025

TNZ008-028-021845-
Wilson TN-Sumner TN-
124 PM CDT Fri May 2 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN SUMNER AND NORTH
CENTRAL WILSON COUNTIES THROUGH 145 PM CDT...

At 124 PM CDT, Doppler radar was tracking a strong thunderstorm over
Gallatin, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Gallatin, Bledsoe Creek State Park, and Hendersonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 500 PM CDT for
Middle Tennessee.

&&

LAT...LON 3632 8654 3644 8653 3648 8631 3630 8630
TIME...MOT...LOC 1824Z 264DEG 17KT 3638 8646

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Holley
Special weather statement, May 2, 1:27 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Nashville TN
127 PM CDT Fri May 2 2025

TNZ062-075-021900-
Rutherford TN-Bedford TN-
127 PM CDT Fri May 2 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL RUTHERFORD AND
NORTHERN BEDFORD COUNTIES THROUGH 200 PM CDT...

At 127 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Shelbyville, moving east at 15 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Christiana, Deason, Bell Buckle, and Fosterville.

This includes Interstate 24 between mile markers 86 and 88.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 500 PM CDT for
Middle Tennessee.

&&

LAT...LON 3557 8659 3569 8659 3577 8632 3558 8632
TIME...MOT...LOC 1827Z 248DEG 15KT 3563 8651

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Mueller

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 2:43 AM CDTSpecial Weather StatementOHXWarren17 min
May 2, 10:59 AM CDTSevere Thunderstorm WarningOHXStewart46 min
May 2, 11:25 AM CDTSevere Thunderstorm WarningOHXHickman, Humphreys, Perry35 min
May 2, 11:52 AM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Humphreys, Lewis, Perry38 min
May 2, 12:06 PM CDTSevere Thunderstorm WarningOHXWayne39 min
May 2, 12:12 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence33 min
May 2, 12:25 PM CDTSpecial Weather StatementOHXRobertson35 min
May 2, 12:29 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Hickman, Maury, Williamson46 min
May 2, 12:32 PM CDTSevere Thunderstorm WarningOHXLewis, Maury43 min
May 2, 12:39 PM CDTSevere Thunderstorm Warning Considerable damage threatOHXLawrence, Lewis, Wayne36 min
May 2, 12:43 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Williamson30 min
May 2, 12:44 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence46 min
May 2, 12:55 PM CDTSpecial Weather StatementOHXRobertson20 min
May 2, 1:01 PM CDTSevere Thunderstorm WarningOHXLawrence, Wayne19 min
May 2, 1:10 PM CDTSpecial Weather StatementOHXDavidson35 min
May 2, 1:10 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence, Marshall, Maury, Rutherford, Williamson35 min
May 2, 1:18 PM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Sumner, Williamson, Wilson42 min
May 2, 1:24 PM CDTSpecial Weather StatementOHXSumner21 min
May 2, 1:27 PM CDTSpecial Weather StatementOHXBedford33 min
May 2, 1:36 PM CDTAreal Flood AdvisoryOHXGiles, Lawrence, Lewis, Maury3 hr
May 2, 1:40 PM CDTSpecial Weather StatementOHXMacon, Trousdale20 min
May 2, 1:44 PM CDTSpecial Weather StatementOHXMaury31 min
May 2, 1:52 PM CDTSevere Thunderstorm WarningOHXMacon, Sumner, Trousdale38 min
May 2, 1:55 PM CDTSpecial Weather StatementOHXRutherford35 min
May 2, 1:56 PM CDTSpecial Weather StatementOHXWilson34 min
May 2, 2:02 PM CDTSpecial Weather StatementOHXMarshall28 min
May 2, 2:11 PM CDTSpecial Weather StatementOHXWayne34 min
May 2, 2:16 PM CDTSpecial Weather StatementOHXBedford29 min
May 2, 2:22 PM CDTSpecial Weather StatementOHXCannon23 min
May 2, 2:23 PM CDTSpecial Weather StatementOHXHumphreys37 min
May 2, 2:25 PM CDTSpecial Weather StatementOHXClay35 min
May 2, 2:30 PM CDTSpecial Weather StatementOHXGrundy30 min
May 2, 2:39 PM CDTSpecial Weather StatementOHXGiles, Lawrence36 min
May 2, 2:46 PM CDTSpecial Weather StatementOHXCumberland29 min
May 2, 3:27 PM CDTSpecial Weather StatementOHXCumberland33 min
May 2, 3:40 PM CDTSpecial Weather StatementOHXPutnam, White35 min
May 2, 4:08 PM CDTAreal Flood AdvisoryOHXCumberland, Van Buren, White3 hr

Nearby

Flash Flood Warnings in Tennessee, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.